Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 17, 2004, 9:58 PM CST for Nacogdoches County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2004, 9:58 PM CST (03:58 UTC)
- Expired
- Jan 17, 2004, 10:30 PM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
885 WUUS54 KSHV 180358 SVRSHV TXC347-180430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 958 PM CST SAT JAN 17 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 1030 PM CST * AT 958 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 16 MILES WEST OF APPLEBY...OR ABOUT 15 MILES NORTHWEST OF NACOGDOCHES...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE 9 MILES NORTHWEST OF APPLEBY BY 1025 PM CST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 1030 PM CST. LAT...LON 3177 9494 3157 9485 3171 9450 3183 9464 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 9:45 PM CST, 13 minutes earlier.
Area forecast discussion, Jan 17, 9:45 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CST SAT JAN 17 2004 .DISCUSSION... UPPER LOW WOUND UP TIGHTLY OVER CENTRAL TX...THIS FEATURE CAN BE CLEARLY SEEN ON SATELLITE. SEVERAL THINGS ARE EVOLVING AS A RESULT. ISOLATED SHOWERS AND THUNDERSTORMS WHICH DEVELOPED AT PEAK HEATING THIS AFTERNOON OVER CENTRAL TX...RATHER THAN DISSIPATING THIS EVENING...HAVE DEVELOPED INTO A BROKEN NORTH TO SOUTH LINE. MAINLY TO THE EAST OF THIS BAND...PATCHY FOG HAS PROGRESSIVELY DEVELOPED AND THIS WAS ADDED TO THE FORECAST. HOWEVER...IF THIS TREND CONTINUES...A DENSE FOG ADVISORY MAY BE CONSIDERED FOR LATER TONIGHT. HOWEVER...THIS WOUND UP LOW APPEARS TO BE HOLDING UP THE COLD FRONTAL ADVANCE...NOW BARELY INTO SE OK. THE COLD RAIN IS LAGGING NORTH OF THE FRONTAL BOUNDARY. SO TOOK OUT LIKELY POPS FOR THE RAIN...AS IT WILL BE DOING WELL TO MOVE INTO RED RIVER VALLEY REGION OF OK/TX BY LATE TONIGHT. WITH FRONTAL PASSAGE AND ASSOCIATED CLOUDS...TEMPS WILL BEGIN TO SLOWLY FALL. THUS...MATCHED OVERNIGHT LOWS TO DAYTIME HIGHS UP NORTH...AND LEFT A CATEGORY OR TWO OF TEMP SPREAD BETWEEN LOWS AND HIGHS ELSEWHERE. LEFT THAT VALUE AT UPPER 40S NORTH OF RED RIVER VALLEY...BUT NEEDED TO CONSIDER TEMPERATURE GRADIENT WITH SLOWING FRONT...SO RAISED TEMPS FOR DAYTIME SLIGHTLY ELSEWHERE. WITH COLD CORE ALOFT...MODEST LOOKING STORMS COULD PRODUCE SMALL HAIL WITH SLIGHTLY UPWARD PULSING. && .PRELIMINARY POINT TEMPS/POPS... SHV 49 51 28 45 / 60 60 20 0 MLU 51 53 28 41 / 60 60 30 0 TXK 48 50 26 44 / 60 70 0 0 TYR 47 48 26 46 / 60 60 0 0 LFK 49 52 29 48 / 60 50 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jan 17, 12:00 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT JAN 17 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT JAN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS...DEVELOPING AHEAD OF A SLOW MOVING LOW PRESSURE SYSTEM AND COLD FRONT...WILL BE AIDED BY STRONG WINDS AND COOLER TEMPERATURES ALOFT AS WELL AS WARMER THAN NORMAL SURFACE TEMPERATURES TO PRODUCE ISOLATED DAMAGING WIND EVENTS AND HAIL OVER PARTS OF EAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT DUE TO THE ISOLATED NATURE OF EVENTS EXPECTED.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.